Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 5, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 8, 2019, 8:25 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 9, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2019, 8:25 PM EDT (00:25 UTC)
- In effect from
- Jun 9, 2019, 8:00 AM EDT
- Expired
- Jun 9, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WHUS41 KCAR 090025 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 825 PM EDT Sat Jun 8 2019 MEZ029-030-090830- /O.EXP.KCAR.BH.S.0004.000000T0000Z-190609T0000Z/ /O.NEW.KCAR.BH.S.0005.190609T1200Z-190610T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 825 PM EDT Sat Jun 8 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Sunday through Sunday evening. * TIMING...From 8 AM EDT Sunday through Sunday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to near 50 degrees. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
3 follow-up statements
681 WHUS41 KCAR 090116 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 916 PM EDT Sat Jun 8 2019 MEZ029-030-090930- /O.CON.KCAR.BH.S.0005.190609T1200Z-190610T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 916 PM EDT Sat Jun 8 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * TIMING...From 8 AM EDT Sunday through Sunday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to near 50 degrees. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
005 WHUS41 KCAR 090647 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 247 AM EDT Sun Jun 9 2019 MEZ029-030-100000- /O.CON.KCAR.BH.S.0005.190609T1200Z-190610T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 247 AM EDT Sun Jun 9 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to near 50 degrees. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
377 WHUS41 KCAR 100015 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 815 PM EDT Sun Jun 9 2019 MEZ029-030-100115- /O.EXP.KCAR.BH.S.0005.000000T0000Z-190610T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 815 PM EDT Sun Jun 9 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The beach hazard statement has expired this evening. $$ CB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 6:10 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 8, 6:10 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
610 PM EDT Sat Jun 8 2019
.SYNOPSIS...
High pressure will crest over the area tonight. A weak warm
front will lift across the region Sunday and introduce the
warmest temperatures of the year to date for Monday. A frontal
system will cross the region on Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
6:10 pm update: A very nice early summer evening across northern
and eastern Maine as surface high pressure builds into the
region. There is some cirrus spilling over an upper ridge that
stretches from the central Great Lakes north to Hudson Bay.
Models indicate an elevated layer of moisture around 300H from
James bay into southern Maine that shows up well on satellite as
a more concentrated area of high clouds. This band is expected
to lift northeast overnight, but will be fighting drier air
aloft, so not expecting that the cirrus will become opaque. The
combo of a mainly clear sky, dry air mass, and light/calm valley
wind will allow for a cool night with some of the normal cold
spots in the north to have some patchy frost. All of this is
well handled in the ongoing forecast, so only minor adjustments
at this time based mostly on the past few hours of observed data
and satellite pictures.
Previous discussion:
Clear skies and decreasing winds will enable good radiational
cooling tonight...impeded only by some high cirrus. Lows will
range from the lower 30s in some of the colder locations in the
Allagash to mid 40s in the Bangor area. Some patchy frost is
possible in remote NW Aroostook County and a few low lying areas
in southern Aroostook County. Warm advection is the big story
for Sunday. The warm front will not feature any precipitation,
but will bring thickening clouds during the afternoon and have
gone to a mostly cloudy forecast for many northern zones on
Sunday afternoon. Dew points will creep up from today's low
readings, but humidity will remain low. The clouds will cap
Sunday's highs near 70F in northern Aroostook, but towards
southern Penobscot and Piscataquis counties on the other side of
the warm front, a few 80F readings are forecast. Towards the
coast, a sea breeze will limit highs to the upper 60s and lower
70s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure will be in place at the start of the period. A
low tracking north along the Eastern Seaboard and another low
moving east across the Great Lakes will move into southwest
Maine early Tuesday morning. On Tuesday morning, the now
combined system will move to central Maine bringing a fresh
round of rain to the area. Rainfall amounts around 3 to 5 tenths
of an inch are expected. By the end of the period, rain will
switch over to showers as the front moves to eastern Maine.
High pressure will begin to build into western Maine by the end
of the period.
The models they were in good agreement overall through the near
term of the forecast period. Loaded a blend of the
GFS/NAM/ECMWF/GEM to smooth out the minor differences in the
models.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A cold front will be exiting the area at the start
of the period. High pressure ridge into the area by early
Wednesday morning. The ridge will build through the area by
Thursday afternoon. A low tracking north along the Atlantic
Seaboard will be located near Cape Cod by Thursday afternoon.
This low and another low moving across Quebec will merge into
one system and will move into western and southern Maine
Thursday evening...bringing another round of rain to the area.
Rain will change to showers as the system move to eastern
Maine. The front will move east into New Brunswick Friday
evening, high pressure will briefly build across the area
Friday evening into early Saturday morning. The upper low will
move south out of Quebec into northern Maine Saturday morning
bringing showers to the area. This system will remain in place
through the end of the period.
Loaded a blend to smooth out the differences in the models. Used
NAWAVE4 for seas in the coastal waters.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR/CAVOK conditions continue through the period
although cigs will drop towards 5000 ft north of HUL Sunday
SHORT TERM: Generally VFR conditions Sunday evening through
Monday evening. Increasing clouds and decreasing ceilings as a
frontal system moves into western Maine. By midday Monday this
frontal system will move into central and eastern Maine,
bringing CIGs and VSBY to MVFR Tuesday morning then to IFR by
Late Morning. Tuesday evening the front will move east into New
Brunswick, higher pressure will build into the area. Conditions
will improve to MVFR early evening, then VFR by midnight. VFR
conditions will continue until the next system moves in on
Thursday evening. IFR conditions will return with the system
Thursday night through the end of the period.
&&
.MARINE...
NEAR TERM: Light winds, no fog and seas under 3 feet will
continue through Sunday.
SHORT TERM: Winds and seas below Small Craft Advisory through
Tuesday morning. An SCA maybe required Tuesday morning through
Wednesday evening as a frontal system moves through the waters.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...CB/MCW
Short Term...Norton
Long Term...Norton
Aviation...CB/MCW/Norton
Marine...CB/MCW/NortonHazardous weather outlook, Jun 8, 2:54 AM EDT, 17 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 254 AM EDT Sat Jun 8 2019 MEZ001>006-010-011-015>017-031-032-091100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 254 AM EDT Sat Jun 8 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-091100- Coastal Hancock-Coastal Washington- 254 AM EDT Sat Jun 8 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-091100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 254 AM EDT Sat Jun 8 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.